[Skip to Content]
[Skip to Content Landing]
Other Articles
December 2, 1961

MER/29 and Loss of Hair

Author Affiliations

2010 Wilshire Blvd., Los Angeles 57

JAMA. 1961;178(9):967. doi:10.1001/jama.1961.03040480097032

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor:—  Two patients have been observed recently with an unusual complication following the use of MER/29. A report of this side effect has not been discovered by me in the available literature. Both patients, white females, aged 70 years, noted the onset of generalized heavy loss of hair from the scalp upon starting this medication. There was no evidence of any local disease of the scalp, either before or during this period of time. No other cause of the severe hair loss was known. The medication had been given for several months before these patients informed me of the hair loss. About half of their hair was lost during this time. After drug administration was discontinued, one patient reported 80% decrease in hair loss. The other patient states that the hair loss has continued. Up to the present time, there has been no regrowth of hair in either

First Page Preview View Large
First page PDF preview
First page PDF preview
×